# SDR 2011FA0000056

- Difficulty date: January 10, 2011
- Submitted: January 29, 2011
- Operation: General aviation
- Aircraft: N696SB
- Make and model: Amd FALCON2000
- Aircraft serial: 206
- Aircraft time: 196 hours, 103 cycles
- Engine: Pwc PW308C
- System (JASC): 3400 · Navigation System
- Part: Card
- Part number: AE2315CE01
- Condition: Corrupted
- Location: Data Mgmt Unit
- Part time: 196 hours, 103 cycles
- Component: Data Mgmt Unit, Amd
- Component part number: 7031051902
- Stage of operation: CR
- How discovered: O
- Nature of condition: S
- Precautionary procedure: O

## Discrepancy

NAVIGATIONAL CHART INFORMATION RESIDES ON A PCMCIA CARD (PLUG IN HARD DISK), WHICH IS STORED IN SLOT OF DATABASE MANAGEMENT UNIT (DMU). TROUBLESHOOTING REVEALED THAT THE PCMCIA CARD WAS CORRUPTED WITH THE "RECYCLER VIRUS". IN ADDITION TO THE PCMCIA CARD, THE MX LAPTOP, USED TO LOAD NAVIGATIONAL DATABASES, CHART DATABASES, OPERATIONAL SOFTWARE AND MULTIPLE OTHER FORMS OF SOFTWARE, WAS FOUND TO HAVE THE "RECYCLER VIRUS" INSTALLED. FURTHER INVESTIGATION REVEALED THAT THE VIRUS HAD BEEN ON THE MX LAPTOP PRIOR TO DELIVERY OF THE NEW ACFT FROM MFG. IT IS ALSO BELIEVED THAT THE VIRUS WAS ON THE PCMCIA CARD AS WELL, BUT DUE TO TROUBLESHOOTING, AND EFFORTS TO FORMAT THE CARD, INFORMATION RELATING TO THE DATE CREATED AND DATE MODIFIED SECTIONS OF THE VIRUS WERE NOT AVAILABLE.  THE ACFT WAS RETURNED TO SERVICE AFTER THE DMU WAS REPLACE, THE PCMCIA CARD WAS REPLACED, THE MX LAPTOP WAS REPLACED, AND THE CURRENT NAVIGATIONAL CHARTS SOFTWARE UPLOADED TO THE PCMCIA CARD.  IN ADDITION TO THIS, THE AVIONICS MFG STATED THAT SOFTWARE VALIDITY CHECKS "WILL PREVENT ANY VIRUS FROM ENTERING THE EPIC SOFTWARE". NOTE:"EPIC" IS THE AVIONICS PLATFORM THAT HOSTS THE MAJORITY OF THE SOFTWARE REQUIRED FOR AIRCRAFT OPERATION.  BOTH (AIRCRAFT MFG) WERE ON SITE WHILE REPAIRS WERE BEING PERFORMED. CSR MX PERFORMED ALL REQUIRED HANDS ON MX AND ISSUED AN AIRFRAME LOG ENTRY DETAILING THE REPAIRS.
